# SDR 2008FA0000091

- Difficulty date: January 22, 2008
- Submitted: February 25, 2008
- Operation: General aviation
- Aircraft: N784WW
- Make and model: Cessna 172R
- Aircraft serial: 17280816
- Engine: Lyc IO360A1A
- System (JASC): 3245 · Tire Tube
- Part: Tube
- Condition: Failed
- Location: Landing Gear
- Stage of operation: NR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

FROM SEPT 7 TO PRESENT, AC HAS EXPERIENCED (3) LANDING GEAR TIRE TUBE FAILURES.  FAILURES ALL OCCURRED IN THE SIDEWALL OF THE TUBES.  THERE WAS NO EVIDENCE OF THE TUBES BEING PINCHED OR OTHERWISE DAMAGED DURING INSTALLATION.  DAMAGE RANGED FROM SMALL (.1250 INCH) SPLITS TO A LARGE (.5 INCH) SPLIT.  EXAMINATION OF THE TUBE SIDEWALLS EVIDENCED WHAT APPEAR TO BE SOME FORM OF (WEATHER CHECKING) THAT NORMALLY APPEARS ON OLD RUBBER COMPONENTS.  ALL TUBES WERE OF RECENT MANUFACTURE.  ONE FAILURE OCCURRED ON A G15/6.00/6 TUBE (PN 302-246-401) WITH TT OF 123 HOURS.  (2) FAILURES OCCURRED ON 5.00 X 5 TUBES (PN 302-013-400 AT 125 HOURS AND 112 HOUR RESPECTIVELY.  TUBES WERE FORWARDED TO MFG FOR EVALUATION.  EVALUATION IS CURRENTLY IN PROGRESS.  NOTE: AT EACH TUBE FAILURE, NEW TIRES WERE INSTALLED.  REMOVED TIRES SHOWED NO EVIDENCE OF DEFECTS THAT MAY HAVE CAUSED FAILURES.  (K)
